# SDR 98ZZZX4777

- Difficulty date: November 23, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N181MW
- Make and model: Cessna 172R
- Aircraft serial: 17280181
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Skin
- Part number: 052309510
- Condition: Cracked
- Location: Lt Wing
- Part time: 956 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION, THE TRAILING EDGE WING SKIN ON THE RIGHT WING WAS FOUND CRACKED IN SEVERAL PLACES.  CRACKS WERE AT THE RIVET HOLES ALONG THE REAR MOST OF THE SKIN.  SUBMITTER STATED THAT IMPROPER DEBURRING OF THE HOLES AND IMPROPER RIVET SPACING FOR THE RIVETS AND ALLOWED THE SKIN TO FLEX AND VIBRATE IN-FLIGHT.  RIVETS ARE .1250 INCH AND SPACED 2.1250 INCHES APART, COUNTERSUNK INTO .016 INCH METAL THAT IS NOT DIMPLED FOR SUCH A LARGE RIVET.
